MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14818
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a retrograde pyelogram and using a open-end ureteral catheter, the catheter broken off in the operating theater.The catheter was inserted through a cystoscope.When it was removed it was noted that the catheter appeared to have sheared off about a third along the shaft with a 5mm piece missing.All pieces were accounted for during the case, and the surgeon checked the bladder via cystoscope.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during a retrograde pyelogram and using an open-end ureteral catheter, the catheter broken off in the operating theater.The catheter was inserted through a cystoscope.When it was removed it was noted that the catheter appeared to have sheared off about a third along the shaft with a 5mm piece missing.All pieces were accounted for during the case, and the surgeon checked the bladder via cystoscope.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, specifications, and quality control procedures and a visual inspection of the device were conducted during the investigation.One used open-end ureteral catheter was returned outside of an open package in three segments measuring approximately 5mm, 20.5cm, and 51cm.The fracture points appeared smooth and did not appear to mate.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of the device specification was performed, including quality control procedures.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The device is provided with instructions for use which caution, ¿¿ avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.¿ if you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.¿ do not withdraw catheter while deflected in cystoscope/endoscope.¿ based on the available information, cook has concluded that a cause for this incident could not be established.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11739043
Report Number1820334-2021-01245
Device Sequence Number3765763
Product Code KOD
UDI-Device Identifier00827002148185
UDI-Public(01)00827002148185(17)230810(10)13357834
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberG14818
Device Catalogue Number020013
Device Lot Number13357834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1